Rip Current, Nueces
- When
- May 14, 12:30 PM CST to 8:00 PM CST
- Where
- Nueces forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 4 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A 12 year old boy swimming near the Packery Channel north jetty was caught in a rip current and drowned. A separate rip current incident occurred later that day, in which two young girls and two men trying to rescue them were caught in a rip current south of Bob Hall Pier.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A 12 year old boy swimming near the Packery Channel north jetty was caught in a rip current and drowned. A separate rip current incident occurred later that day, in which two young girls and two men trying to rescue them were caught in a rip current south of Bob Hall Pier. All four were able to make it safely back to shore, and were transported to local hospitals.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 14, 11:52 AM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1252 PM CDT SAT MAY 14 2011 .DISCUSSION...UPDATED DISCUSSION FOR 18Z TAF CYCLE. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD AS SURFACE HIGH PRESSURE SETTLES INTO THE REGION. WINDS WILL REMAIN LIGHT NORTHEASTERLY. && .PREV DISCUSSION... /ISSUED 627 AM CDT SAT MAY 14 2011/ DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW. AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. GENERALLY LIGHT NORTH TO NORTHEAST WINDS INCREASING TO BETWEEN 10KTS TO 15KTS BY THIS AFTERNOON. IN ADDITION...SCT MID/UPPER LEVEL CLOUDS WILL MOVE OVERHEAD THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 408 AM CDT SAT MAY 14 2011/ SHORT TERM (TODAY THROUGH SUNDAY)...A FRONTAL BOUNDARY HAS PUSHED OFFSHORE EARLY THIS MORNING WITH DRIER AIR SLOWLY FILTERING DOWN INTO SOUTH TEXAS. WITH HIGH PRESSURE BUILDING DOWN FROM THE NORTH TODAY...GENERALLY SUNNY SKIES AND COOLER CONDITIONS CAN BE EXPECTED. AFTERNOON TEMPERATURES WILL BE CLOSER TO SEASONAL NORMALS TODAY AND TOMORROW...WHILE OVERNIGHT TEMPERATURES WILL FALL INTO THE 50S AND 60S SUNDAY MORNING. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...WEAK RIDGING ALOFT ACROSS TEXAS AND UPPER LEVEL LOW ANCHORED OVER THE EASTERN CONUS WILL MAINTAIN A DRY PATTERN WITH RELATIVELY COOL MORNINGS AND SEASONAL AFTERNOONS ACROSS SOUTH TEXAS MONDAY AND TUESDAY. UPPER LEVEL LOW WILL DIG INTO THE WESTERN CONUS TUESDAY NIGHT AND WEDNESDAY. LEAD SHORTWAVE RIDES OVER THE PERIPHERY OF WEAKENING RIDGE ACROSS TEXAS...RESULTING IN INCREASING LOW LEVEL JET TUESDAY NIGHT AND INCREASING MOISTURE BENEATH CAP. ISOLATED STREAMER SHOWERS AND SPRINKLES WILL BE POSSIBLE WEDNESDAY ALONG WITH BREEZY SOUTHERLY WINDS. LOWS WILL MODIFY SIGNIFICANTLY WEDNESDAY AND THURSDAY MORNINGS WITH INCREASED CLOUD COVER AND SOUTHERLY FLOW. 00Z GFS SLIGHTLY FASTER WITH UPPER LEVEL LOW MOVING EASTWARD INTO THE PLAINS ON THURSDAY WHILE THE 00Z ECMWF WAITS UNTIL THURSDAY NIGHT/FRIDAY. AS A RESULT...GFS DRAGS DRY LINE INTO WESTERN COUNTIES ON THURSDAY AND WEAKENS CAP ACROSS NORTHERN COUNTIES. BOTH MODELS SHOW MODEST LARGE SCALE LIFT MOVING ACROSS THE REGION THURSDAY... SO WILL MAINTAIN A 20 POP FOR NOW. HOWEVER...FRIDAY MAY BE BETTER SHOT OF PRECIP...POSSIBLY AN MCS...AS STRONGER LARGE SCALE FORCING MOVES ACROSS THE REGION AND MID LEVEL TEMPS COOL FURTHER (ESPECIALLY NORTHERN CWA). UPPER LEVEL LOW POSITIONED OVER THE PLAINS AND LEFT EXIT REGION OF SUB-TROPICAL JET JUST TO THE SOUTH CREATES PUTS SOUTH TEXAS IN FAVORABLE LOCATION. ECMWF THE PAST FEW RUNS HAS BEEN HINTING AT MORE QPF ON FRIDAY THAN GFS...AND POSSIBLY SOMETHING ORGANIZED (AND DID DO A BETTER JOB WITH LAST MCS THIS PAST THURSDAY). FOR NOW WILL BROADBRUSH A 20 POP ON FRIDAY...BUT THIS MAY NEED TO BE INCREASED IN LATER PACKAGES AS CONFIDENCE INCREASES. BOTH MODELS HAVE BACKED OFF ON FRONT MOVING THROUGH THE AREA FRIDAY NIGHT AND SATURDAY. FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL FALL NEAR OR BELOW 30 PERCENT THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON FOR MOST INLAND LOCATIONS. HOWEVER...WIND SPEEDS OUT OF THE NORTHEAST WILL REMAIN RELATIVELY WEAK. THUS...DO NOT EXPECT MUCH OF A WILDFIRE THREAT THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 84 60 80 59 84 / 0 0 0 0 0 VICTORIA 83 53 82 55 84 / 0 0 0 0 0 LAREDO 92 66 87 67 90 / 0 0 0 0 0 ALICE 86 57 82 58 85 / 0 0 0 0 0 ROCKPORT 81 61 78 65 82 / 0 0 0 0 0 COTULLA 87 58 83 58 86 / 0 0 0 0 0 KINGSVILLE 86 59 82 58 85 / 0 0 0 0 0 NAVY CORPUS 81 65 78 66 82 / 0 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JV/71...SHORT TERM MJG/88...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CDT SAT MAY 14 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. SOME STORMS ON FRIDAY COULD BECOME STRONG. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY AS ONSHORE WINDS AND SEAS INCREASE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/JR
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Nueces | 2011-05-14 | 12 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291417.